Acute Drug-Induced Symptoms of Restless Legs Syndrome in an Emergency Department
Restless legs syndrome is a chronic disorder that is characterized by an urge to move the legs and unpleasant sensations in the lower extremities. Its symptoms develop slowly and a sudden onset is very unusual, which may be confusing for the emergency physician. We describe a case of an abrupt presentation of restless legs syndrome symptoms induced by infusion of metoclopramide during treatment of a migraine attack in settings of an emergency department. The patient shortly after infusion of metoclopramide started to experience rapid movements of the legs, claiming that it was the only way to relieve extremely unpleasant sensations in her legs. The symptoms subsided after saline infusion and did not appear again.
Sieminski M, Zemojtel L. Acute drug-induced symptoms of restless legs syndrome in an emergency department. J Clin Sleep Med. 2019;15(5):779–780.
Please login to continue reading the full article
Subscribers to JCSM get full access to current and past issues of the JCSM.
Login to JCSM
Not a subscriber?
Join the American Academy of Sleep Medicine and receive a subscription to JCSM with your membership
Subscribe to JCSM:
$75/volume year for individuals or $140/volume year for institutions to access all current articles and archives published in JCSM.
Download this article*:
$20 to access a PDF version of a specific article from the current issue of JCSM.
*Purchase of an electronic download of JCSM provides permission to access and print the issue/article for personal scholarly, research and educational use. Please note: access to the article is from the computer on which the article is purchased ONLY. Purchase of the article does not permit distribution, electronic or otherwise, of the article without the written permission of the AASM. Further, purchase does not permit the posting of article text on an online forum or website.